Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 199, NWS Lincoln, IL

June 17, 2006Logan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 17, 2006, 4:54 PM CDT for Logan County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2006, 4:54 PM CDT (21:54 UTC)
Expired
Jun 17, 2006, 5:30 PM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Logan County, IL

The radar

The Lincoln radar (KILX), 4 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 172154
SVRILX
ILC107-172230-
/O.NEW.KILX.SV.W.0199.060617T2154Z-060617T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
454 PM CDT SAT JUN 17 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOGAN COUNTY IN CENTRAL ILLINOIS.

* UNTIL 530 PM CDT

* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LINCOLN...AND WAS MOVING
  NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...
  BEASON...
  ATLANTA...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4008 8944 4002 8922 4017 8916 4028 8916
      4031 8930

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 172213
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
513 PM CDT SAT JUN 17 2006

ILC107-172230-
/O.CON.KILX.SV.W.0199.000000T0000Z-060617T2230Z/
LOGAN-
513 PM CDT SAT JUN 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN LOGAN COUNTY...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAWNDALE...OR ABOUT 7
MILES NORTHEAST OF LINCOLN...MOVING NORTH AT 30 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4017 8933 4020 8916 4017 8916 4028 8916
      4031 8930

$$

AUTEN
000 
WWUS53 KILX 172225
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
525 PM CDT SAT JUN 17 2006

ILC107-172235-
/O.EXP.KILX.SV.W.0199.000000T0000Z-060617T2230Z/
LOGAN-
525 PM CDT SAT JUN 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY
EXPIRES AT 530 PM CDT...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4017 8933 4020 8916 4017 8916 4028 8916
      4031 8930

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 17, 3:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT SAT JUN 17 2006

.DISCUSSION...
MODELS AGAIN VERY SIMILAR IN THE SHORT TERM AND ALL SHORT TERM
MODELS CONTINUE TO ADVERTISE A COUPLE OF PERIODS OF THUNDERSTORMS.
FIRST PERIOD IS COMING THROUGH TONIGHT WHILE THE SECOND ONE WILL
COME THROUGH TOMORROW. HOWEVER..MODELS SO STRUGGLE WITH SOME
CONVECTIVE FEEDBACK...BUT FOR THE MOST PART THEY LOOK FINE. SO IN
THE SHORT TERM A BLEND IS BEST. IN THE LONG TERM...A GFS/ECMWF
CONTINUES TO LOOK BEST...AT LEAST FOR THE DAYS 3-4. FURTHER
OUT...PREFERENCES IS STILL WITH THE ECMWF.

SHORT TERM...TONIGHT THROUGH TUESDAY...
FIRST MID LEVEL WAVE IS MOVING INTO THE AREA NOW AND SCATTERED
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN ASSOCIATION WITH IT.
STRONG LOW LVL WINDS OF UP TO 40 KTS HAVE AIDED IN ADVECTING AMPLE
MOISTURE AND TEMP INTO THE AREA AS WELL. THIS CONVECTION WILL
CONTINUE INTO THIS EVENING AND TONIGHT AS RADAR LOOPS SHOW LOTS OF
THUNDERSTORMS THROUGHOUT THE MID MISS VLY...SOUTH OF STL. THOUGH THE
EXACT SFC FEATURES FOR TOMORROW ARE UNKNOWN...BELIEVE THUNDERSTORMS
WILL AGAIN BE LIKELY TOMORROW AS ANOTHER WAVE MOVES INTO THE AREA.
THOUGH THE SFCS FRONT WILL NOT MOVE INTO THE AREA UNTIL MONDAY...THE
ACTIVE FRONT...WHICH WILL MOVE THROUGH THE AREA ON SUNDAY WILL PUSH
THROUGH BY SUNDAY EVENING...DIMINISHING CHANCES OF PCPN FOR SUNDAY
NIGHT AND MONDAY. SO WILL KEEP A 30 POP IN FORECAST FOR SUNDAY NIGHT
AS THE FRONT WILL BE APPROACHING THE AREA BY THEN...THEN A SLIGHT
CHANCE FOR MONDAY AND MONDAY NIGHT. BY TUE THE ACTIVE FRONT WILL BE
EAST OF THE AREA AND THE ATMOSPHERE COULD BE SOMEWHAT CAPPED OVER
THE AREA...SO BELIEVE A DRY FORECAST IS IN ORDER FOR TUE AND TUE
NIGHT.

TEMPS WILL REMAIN WARM FOR THE PERIOD AS STRONG LOW LVL WINDS WILL
CONTINUE FOR THE NEXT SEVERAL DAYS. TEMPS SHOULD BE COOLER TOM WITH
THE RAIN BUT WARM BACK UP DUE TO THE FRONT NOT REALLY GETTING
THROUGH HERE UNTIL LATER. SO FOR MON AND TUE HAVE GONE A COUPLE OF
DEGREES ABOVE GUIDANCE.

LONG TERM...WEDNESDAY THROUGH SATURDAY...
DRY CONDITIONS WILL PREVAIL FOR AT LEAST ONE DAY...WED...HOWEVER THE
FRONT WILL BECOME ACTIVE AGAIN STARTING WED NIGHT. SO HAVE ADDED
SOME ADDITIONAL CHANCES OF PCPN FOR MID WEEK AND TOWARD THE END OF
THE WEEK.

TEMPS WILL REMAIN ABOVE NORMAL FOR MOST OF THE WEEK SO HAVE GONE A
COUPLE OF DEGS ABOVE GUIDANCE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

AUTEN
Hazardous weather outlook, Jun 17, 11:00 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT SAT JUN 17 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1100 AM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SERIES OF WEATHER DISTURBANCES WILL MOVE THROUGH THE REGION
THROUGH TONIGHT AHEAD OF A COLD FRONT APPROACHING ILLINOIS FROM
THE WEST. THESE DISTURBANCES WILL COMBINE WITH A WARM AND
HUMID AIR MASS TO DEVELOP SCATTERED THUNDERSTORMS...ESPECIALLY
BETWEEN 3 AND 8 PM AND AGAIN AFTER MIDNIGHT. WHILE THE STORMS ARE
NOT EXPECTED TO BECOME SEVERE...VERY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL DISTURBANCES WILL KEEP A CHANCE OF THUNDERSTORMS IN
THE FORECAST THROUGH MONDAY. AFTER A COUPLE DAY BREAK...THE NEXT
CHANCE FOR THUNDERSTORMS WILL ARRIVE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KMH/BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:40 PM CDTSevere Thunderstorm WarningILXChristian40 min
Jun 17, 3:56 PM CDTSevere Thunderstorm WarningILXChristian, Shelby64 min
Jun 17, 4:43 PM CDTSevere Thunderstorm WarningILXLogan47 min
Jun 17, 5:02 PM CDTSevere Thunderstorm WarningILXShelby43 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.